Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 20, 1998, 1:23 AM CDT for Butler County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 1:23 AM CDT (06:23 UTC)
- Expired
- Jun 20, 1998, 3:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Butler County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3844 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 200622 FFWPAH MOC023-200830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 123 AM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 330 AM CDT * AT AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NORTHERN BUTLER COUNTY...MOVING SOUTHEAST AT 35 MPH. * DOPPLER RADAR INDICATED UP TO 3 INCHES OF RAIN HAS FALLEN IN BUTLER COUNTY. THE STORMS ARE EXPECTED TO GRADUALLY DECREASE THROUGH 2 AM WITH ANOTHER 1/2 INCH POSSIBLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. PS/DB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:30 PM CDT, 11 hours 53 minutes earlier.
Area forecast discussion, Jun 19, 1:30 PM CDT, 11 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT FRI JUN 19 1998 MAIN FORECAST CONCERN FOR TONIGHT IS CHANCE OF THUNDERSTORMS TOWARD DAYBREAK. LATEST SURFACE ANALYSIS SHOWS WEAK BOUNDARY BETWEEN PAH AND STL. ONLY HIGH CLOUDS VISIBLE ON NSAT OVER THE REGION...LOW CLOUDS MAINLY OVER ARKANSAS. KPAH MAY BE TRYING TO SHOW WEST-EAST BOUNDARY UP NEAR THE CARBONDALE AREA. ANY THUNDERSTORMS THAT DO DEVELOP IN THE AFTERNOON HEAT SHOULD QUICKLY DIE OFF AROUND SUNSET LEAVING A MOSTLY CLEAR SKY. MODELS IN GENERAL AGREEMENT KEEPING A STRONG SURFACE HIGH OVER THE SOUTHEASTERN U.S. SEVERAL SHORT WAVES EJECT OUT OF THE CENTRAL AND SOUTHERN PLAINS OVER THE NEXT 48 HOURS AND MOVE UP THE RIDGE OVER THE EASTERN HALF OF THE COUNTRY. THE NEXT SHORT WAVE WILL AFFECT THE FORECAST AREA BY DAYBREAK WITH DECENT LIFT AND SUFFICIENT LOW LEVEL MOISTURE. ATMOSPHERE SHOULD ONCE AGAIN BECOME QUITE UNSTABLE WITH CAPES FORECAST TO6 BE AROUND 2000-2500 J/KG AND LIS OF -2 TO -6. RAIN COOLED LOWS IN THE MID AND UPPER 60S WERE LOWER THAN MOS GUIDANCE FROM YESTERDAY BUT SEE NO REASON DEVIATE MUCH. ML
In the hours before
Local storm report, Jun 20, 12:44 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1244 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 PM SILVA MO 60 MPH TSTM GUST
06/19/98 WAYNE
1223 AM POPLAR BLUFF MO 55 MPH TSTM GUST
06/20/98 BUTLER CITIZEN REPORTS OF FUNNEL
CLOUDS
1223 AM POPLAR BLUFF MO .5 INCH HAIL
06/20/98 BUTLER
1235 AM PUXICO MO .5 INCH HAIL
06/20/98 STODDARD
1235 AM PUXICO MO 60 MPH TSTM GUST
06/20/98 STODDARDLocal storm report, Jun 20, 12:44 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1244 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 PM SILVA MO 60 MPH TSTM GUST
06/19/98 WAYNE
1223 AM POPLAR BLUFF MO 55 MPH TSTM GUST
06/20/98 BUTLER CITIZEN REPORTS OF FUNNEL
CLOUDS
1223 AM POPLAR BLUFF MO .5 INCH HAIL
06/20/98 BUTLER
1235 AM PUXICO MO .5 INCH HAIL
06/20/98 STODDARD
1235 AM PUXICO MO 60 MPH TSTM GUST
06/20/98 STODDARDSpecial weather statement, Jun 20, 12:56 AM CDT, 27 minutes before
ILZ084>094-KYZ001>014-MOZ076-086-087-100-107>112-114-200900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1256 AM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT...FOR ALL OF SOUTHEAST MISSOURI...AND FOR THAT PART OF SOUTHERN ILLINOIS ALONG AND SOUTH OF HIGHWAY 13 FROM CARBONDALE TO MARION AND SHAWNEETOWN ILLINOIS. IN KENTUCKY THE WATCH INCLUDES THOSE AREAS ALONG AND WEST OF A LINE FROM MORGANFIELD...TO PRINCETON AND CADIZ KENTUCKY. THUNDERSTORMS...SOME SEVERE WITH DAMAGING WIND AND LARGE HAIL...WILL OVERSPREAD THE REMAINDER OF SOUTHEAST MISSOURI AND INTO PARTS OF SOUTHWEST ILLINOIS THROUGH ABOUT 2 AM AND ACROSS THE REMAINDER OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY BETWEEN 2 AM AND 5 AM CDT. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. BE PREPARED TO QUICKLY MOVE TO THE SAFEST PART OF YOUR HOME IF A WARNING IS ISSUED FOR YOUR AREA. CAMPERS SHOULD BE PREPARED TO MOVE QUICKLY TO A DESIGNATED SHELTER AREA IF THREATENING WEATHER APPROACHES. SHANKLIN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:14 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 61 min |
| Jun 19, 11:34 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 56 min |
| Jun 20, 12:08 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 52 min |
| Jun 20, 12:12 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 58 min |
| Jun 20, 12:29 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 51 min |
| Jun 20, 12:51 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 54 min |
| Jun 20, 1:12 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 33 min |
| Jun 20, 3:23 AM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jun 20, 4:26 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 64 min |
| Jun 20, 5:18 AM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Jun 20, 5:22 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 68 min |
| Jun 20, 7:59 AM CDT | Flash Flood Warning | PAH | Butler | 4 hr |
| Jun 20, 11:30 AM CDT | Flash Flood Warning | PAH | Wayne | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.